Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 16, 2012, 9:40 PM EDT for McCormick County, South Carolina; Lincoln County, Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 9:40 PM EDT (01:40 UTC)
- Expired
- Jul 16, 2012, 10:45 PM EDT
- In force
- 65 min
- Issued by
- NWS Columbia, SC
Counties Lincoln County, GA, McCormick County, SC
The radar
The Greer radar (KGSP), 115 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WWUS82 KCAE 170140
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
940 PM EDT MON JUL 16 2012
GAZ040-063-064-SCZ018-170245-
COLUMBIA-LINCOLN-MCCORMICK-MCDUFFIE-
940 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCDUFFIE...LINCOLN...
COLUMBIA AND MCCORMICK COUNTIES THROUGH 1045 PM EDT...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOUNT CARMEL...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK AND LINCOLNTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3397 8259 3401 8260 3408 8253 3407 8233
3398 8230 3402 8224 3399 8222 3398 8216
3360 8226 3356 8252 3362 8263 3365 8259
3366 8250 3382 8260 3387 8258 3387 8261
3398 8265
TIME...MOT...LOC 0140Z 018DEG 15KT 3406 8257
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:43 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 16, 7:43 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 743 PM EDT MON JUL 16 2012 .SYNOPSIS... A LEE SIDE TROUGH WILL SETUP EAST OF THE APPALACHIANS AS THE UPPER LEVEL RIDGE RETROGRADES WESTWARD. A FRONTAL BOUNDARY OVER THE OHIO VALLEY IS EXPECTED TO SLIP SOUTH ACROSS THE REGION LATE FRIDAY AND LINGER INTO THE WEEKEND INCREASING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONVECTION IS NOW WINDING DOWN AND WILL END BY AROUND 0200Z. CONVECTIVE DEBRIS CLOUDS ARE EXPECTED TO SLOWLY DISSIPATE. IF CLOUDS DISSIPATE SUFFICIENTLY...THERE WILL BE ENOUGH RADIATIONAL COOLING TO ALLOW FOR AREAS OF FOG TO FORM AFTER MIDNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... WEAK TROUGH WILL REMAIN OVER THE AREA WITH AN UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI RIVER VALLEY AND ANOTHER RIDGE OVER THE WESTERN ATLANTIC. BOUNDARY LAYER MOISTURE INCREASING COMBINED WITH INSTABILITY AND A SURFACE THERMAL TROUGH WILL KEEP AT LEAST SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS OVER THE REGION. TEMPS EXPECTED TO BE SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE LOW TO MID 70S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... TROUGH BUILDS OVER THE GREAT LAKES AND NEW ENGLAND AS THE UPPER LEVEL RIDGE RETROGRADES TO THE WEST. THE TROUGH WILL EXTEND INTO THE MID ATLANTIC AREA BY MID WEEK BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. A FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL BEGIN TO SAG TOWARD THE LOWER OHIO VALLEY WEDNESDAY THEN INTO OUR REGION FRIDAY THROUGH SUNDAY. TEMPERATURES THROUGH THE LONG TERM WILL BE SLIGHTLY ABOVE NORMAL WITH DAYTIME HIGHS IN THE MID 90S AND OVERNIGHT LOWS IN THE MID 70S... COOLING SLIGHTLY OVER THE WEEKEND WITH HIGHS AROUND 90 AND LOWS AROUND 70. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... ALL TAF SITES EXCEPT OGB HAVE HAD PRECIP THIS AFTERNOON/EVENING. TEMP/DWPT SPREADS ARE ALREADY LOW AT SITES THAT HAVE HAD PRECIPITATION. VERY LIGHT WINDS ARE EXPECTED THROUGH MOST OF THE ATMOSPHERE THROUGH THE NIGHT. THE ONLY THING STANDING IN THE WAY OF FOG IS CLOUD DEBRIS FROM THIS AFTERNOONS CONVECTION. I THINK THE DEBRIS WILL SLOWLY DISSIPATE SO WILL BRING IN MVFR CONDITIONS IN THE 03Z TO 06Z TIME FRAME AND IFR CONDITIONS IN THE 06Z TO 09Z TIME FRAME PERSISTING THROUGH ABOUT 14Z. WILL THEN BRING CONDITIONS TO VFR WITH SCT CU FORMING AND LIGHT WINDS. AT TAF RELEASE TIME OGB HAS NOT YET HAD ANY PRECIP AND THERE MAY BE SOME LIGHT RAIN ON THE WAY BEFORE IT DISSIPATES SO OGB FORECAST IS THE MOST OPTIMISTIC. THIS FORECAST IS NOT HIGH CONFIDENCE AND DEPENDS ON IF AND WHEN THE CLOUD COVER BREAKS TO ALLOW FOR RADIATIONAL COOLING. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN EARLY MORNING FOG AND AFTERNOON CONVECTION AS A MOIST AIR MASS REMAINS OVER THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 16, 3:21 AM EDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 321 AM EDT MON JUL 16 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-171000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 321 AM EDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 4:14 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT MON JUL 16 2012
SCZ022-162100-
KERSHAW-
414 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW COUNTY
THROUGH 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES EAST OF
CAMDEN...TO CAMDEN...TO 8 MILES SOUTHWEST OF LUGOFF. THE STORMS WERE
NEARLY STATIONARY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN AND LUGOFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED STREET FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3428 8044 3427 8043 3422 8043 3421 8045
3419 8045 3411 8058 3411 8062 3408 8067
3407 8072 3420 8086 3429 8069 3433 8041
3430 8037
TIME...MOT...LOC 2014Z 303DEG 0KT 3426 8043 3424 8060
3414 8077Local storm report, Jul 16, 5:08 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
508 PM EDT MON JUL 16 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 8 NE FORT JACKSON 34.12N 80.79W
07/16/2012 RICHLAND SC PUBLIC
TREES REPORTED DOWN ALONG I-20 NEAR THE
RICHLAND AND KERSHAW COUNTY LINE
&&
HCSpecial weather statement, Jul 16, 5:14 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EDT MON JUL 16 2012
SCZ015-162145-
LANCASTER-
514 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LANCASTER COUNTY
THROUGH 545 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MECKLENBURG COUNTY
TO YORK COUNTY...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
INDIANLAND AND VAN WYCK...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3494 8078 3483 8079 3482 8065 3475 8066
3475 8088 3479 8088 3480 8090 3483 8090
3484 8087 3490 8088 3492 8087 3501 8091
3507 8091 3507 8089
TIME...MOT...LOC 2114Z 338DEG 9KT 3517 8077 3497 8100Special weather statement, Jul 16, 5:18 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 518 PM EDT MON JUL 16 2012 SCZ027-030-162145- AIKEN-LEXINGTON- 518 PM EDT MON JUL 16 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LEXINGTON AND AIKEN COUNTIES THROUGH 545 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...OVER NORTHERN AIKEN COUNTY NEAR INTERSTATE 20 AND THE LEXINGTON COUNTY LINE...MOVING SOUTHEAST AT 5 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2. && LAT...LON 3377 8126 3360 8143 3376 8163 3390 8149 TIME...MOT...LOC 2117Z 309DEG 3KT 3377 8148
Special weather statement, Jul 16, 9:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
940 PM EDT MON JUL 16 2012
GAZ040-063-064-SCZ018-170245-
COLUMBIA-LINCOLN-MCCORMICK-MCDUFFIE-
940 PM EDT MON JUL 16 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCDUFFIE...LINCOLN...
COLUMBIA AND MCCORMICK COUNTIES THROUGH 1045 PM EDT...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MOUNT CARMEL...MOVING SOUTH AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK AND LINCOLNTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3397 8259 3401 8260 3408 8253 3407 8233
3398 8230 3402 8224 3399 8222 3398 8216
3360 8226 3356 8252 3362 8263 3365 8259
3366 8250 3382 8260 3387 8258 3387 8261
3398 8265
TIME...MOT...LOC 0140Z 018DEG 15KT 3406 8257The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:11 PM EDT | Special Weather Statement | CAE | Dorchester | 19 min |
| Jul 17, 5:40 PM EDT | Areal Flood Advisory | CAE | Orangeburg | 65 min |
| Jul 17, 6:37 PM EDT | Special Weather Statement | CAE | Sumter | 23 min |
Nearby
Special Weather Statements in South Carolina, 2012Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.